MAUDE Adverse Event Report: Alcon Grieshaber AG Backflush Handle DSP; Instrument, Vitreous Aspiration and Cutting, AC-Powered, Accessory

Alcon Grieshaber AG Backflush Handle DSP; Instrument, Vitreous Aspiration and Cutting, AC-Powered, Accessory
Catalog Number 337.84
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that, during a vitrectomy procedure, the ophthalmic backflush tubing was blocked and unable to provide normal suction.The procedure was completed on the same day after replacing the backflush.Patient impact has not been provided.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
Backflush Handle DSP
Common Device Name
Instrument, Vitreous Aspiration and Cutting, AC-Powered, Accessory
Manufacturer (Section D)
Alcon Grieshaber AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
Alcon Grieshaber AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50851514
Report Number3003398873-2026-00200
Device Sequence Number15841265
Product Code HQE
UDI-Device Identifier07612717071193
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K884043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number337.84
Device Lot Number16M331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured03/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown